Pennsylvania, 2017Damaging Winds in Pennsylvania, August 19, 2017
August 19, 2017 · NWS CTP · 50 events in 18 counties and zones
An approaching cold front traversed central Pennsylvania during the late afternoon and evening hours of August 19, 2017, generating a line of showers and storms that produced occasional wind damage along it's path.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $183,000
- Crop damage
- None recorded
- Events
- 50
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front traversed central Pennsylvania during the late afternoon and evening hours of August 19, 2017, generating a line of showers and storms that produced occasional wind damage along it's path.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 19, 1:43 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 19, 1:43 PM EST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service State College PA
243 PM EDT Sat Aug 19 2017
.SYNOPSIS...
Isolated to scattered thunderstorms are likely to spread east
across the Alleghenies into the central ridge and valley region
during the mid afternoon and early evening before dissipating
later tonight. Fair weather is expected Sunday and Monday, with
temperatures turning warmer and more humid into early next
week. Thunderstorms are probable on Tuesday followed by a
refreshingly cooler and mainly dry second half of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
*Severe Thunderstorm watch #457 until 9pm for portions of
southwestern and south-central PA.
Risk for severe thunderstorms has increased throughout the day
with SPC upgrading a portion of the area to SLGT risk. Large-
scale NWP and CAM model guidance continue to exhibit considerable
agreement indicating storms currently over east-central Ohio
will spread into southwestern and south-central Pennsylvania
during the late afternoon and early evening. Recent MCD
highlights the evolving severe risk with cold air aloft and
steep lapse rates promoting hail and locally damaging wind
gusts - especially if storms can organize into short line
segments. The most likely timing for storms is btwn 4 and 8pm.
Expect convection to diminish in intensity/coverage as it
pushes into east-central PA/Susquehanna Valley region during
the late evening. Dry wx expected after midnight as high
pressure builds over the area. Models are showing low stratus
potential over the Alleghenies with weak upslope flow and low
level moisture trapped under subsidence inversion. Patchy
fog is also likely in the usual spots across the central
valleys.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
Fair weather expected to end the weekend with seasonal
temperatures.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
The medium range models are all in good agreement on bringing a
renewed surge of heat and humidity into the area to start the
new work week. Highs Monday and Tuesday will be well up into the
80s with some southern locations possibly touching 90 Tuesday.
There's decent agreement in having a vigorous cold front pass
through the region Tuesday night into early Wednesday. That will
be the best chance for organized precipitation coming up next
week with widespread showers and thunderstorms likely starting
late Tuesday, lasting into the overnight before tapering off as
scattered showers Wednesday.
The remainder of the week into the weekend looks to be cool and
mainly dry as a sprawling high moves slowly eastward out of
southern Canada.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Local thunderstorm impacts are possible between 20-04Z with the
most favorable area over the southwest and s-central airspace
prior to 00Z. Clearing skies fcst tonight with models suggesting
potential for IFR stratus/fog mainly over the western 1/2 of
the airspace. Early morning restrictions will improve to VFR by
14Z.
.OUTLOOK...
Sun-Mon...Mainly VFR, but restrictions in morning fog.
Tue...Thunderstorm impacts likely.
Wed...Improving conditions.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Steinbugl
LONG TERM...La Corte
AVIATION...Steinbugl
Hazardous weather outlook, Aug 19, 1:48 PM EST, 2 hours 27 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service State College PA
248 PM EDT Sat Aug 19 2017
PAZ004>006-037-042-051>053-057>059-064>066-201900-
Warren-McKean-Potter-Tioga-Sullivan-Montour-Northumberland-Columbia-
Dauphin-Schuylkill-Lebanon-Adams-York-Lancaster-
248 PM EDT Sat Aug 19 2017
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
Isolated strong to severe thunderstorms with gusty winds and hail
are possible during the mid to late afternoon and early evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Severe thunderstorms are possible Tuesday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ010>012-017>019-024>028-033>036-041-045-046-049-050-056-063-
201900-
Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Northern Lycoming-Southern Clinton-
Southern Lycoming-Union-Snyder-Perry-Cumberland-
248 PM EDT Sat Aug 19 2017
...SEVERE THUNDERSTORM WATCH 457 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Severe thunderstorms are possible Tuesday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Aug 19, 3:43 PM EST, 32 minutes before
Special Weather Statement
National Weather Service State College PA
443 PM EDT SAT AUG 19 2017
PAZ017>019-024>026-192200-
Northern Centre PA-Clearfield PA-Blair PA-Cambria PA-Huntingdon PA-
Southern Centre PA-
443 PM EDT SAT AUG 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AND AFFECT PARTS OF
CLEARFIELD... HUNTINGDON...CENTRE...BLAIR...AND CAMBRIA COUNTIES
BETWEEN 500 PM AND 600 PM EDT...
At 439 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Rockton to 8 miles north of Indiana to near
Delmont to Whitehall. Movement was east at 45 mph.
Dime size hail and winds in excess of 40 mph are possible.
Locations impacted include...
Belmont, Johnstown, DuBois, State College, Westmont, Portage,
Clearfield, Hollidaysburg, Bellefonte, Nanty-Glo, Altoona, Ebensburg,
Tyrone, Windber, Salix-Beauty Line Park, Pine Grove Mills, Bellwood,
Spruce Creek, Ski Gap and Pine Glen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.
&&
LAT...LON 4048 7892 4072 7880 4115 7880 4119 7877
4114 7801 4116 7800 4116 7779 4111 7775
4104 7757 4099 7753 4087 7761 4032 7844
4029 7852 4033 7862 4024 7866 4024 7886
4028 7893 4029 7905
TIME...MOT...LOC 2039Z 270DEG 47KT 4110 7861 4074 7917 4045 7958 4036
7997
LambertThunderstorm Wind, Clearfield
- When
- August 19, 4:15 PM EST
- Where
- Clearfield County, 0.36 mi NE of Bethlehem
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 40.874, -78.726
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires at the intersection of East Main Street and Willow Street in Mahaffey.
Thunderstorm Wind, Clearfield
- When
- August 19, 4:30 PM EST
- Where
- Clearfield County, 0.38 mi SSW of Utahville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.745, -78.472
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto wires at Cross Roads Boulevard and Heverly Boulevard east of Coalport.
Thunderstorm Wind, Blair
- When
- August 19, 4:45 PM EST
- Where
- Blair County, 0.26 mi NNW of Robeson Extension
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 40.473, -78.182
A severe thunderstorm producing winds estimated near 60 mph knocked down trees on Covedale Road near Williamsburg.
Thunderstorm Wind, Blair
- When
- August 19, 4:45 PM EST
- Where
- Blair County, 1.75 mi SSW of Greenwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 40.508, -78.386
A severe thunderstorm producing winds estimated near 60 mph snapped and uprooted trees on Hudson Avenue in Altoona.
Thunderstorm Wind, Blair
- When
- August 19, 4:45 PM EST
- Where
- Blair County, 0.94 mi E of Skelp
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.620, -78.262
A severe thunderstorm producing winds estimated near 60 mph knocked down trees southeast of Tipton.
Thunderstorm Wind, Clearfield
- When
- August 19, 4:45 PM EST
- Where
- Clearfield County, 0.64 mi S of Chester Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 40.891, -78.228
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto a vehicle near the corner of Laura Street and Alton Street in Chester Hill.
Thunderstorm Wind, Blair
- When
- August 19, 4:50 PM EST
- Where
- Blair County, 1.14 mi NE of Newburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.540, -78.413
A severe thunderstorm producing winds estimated near 60 mph snapped and uprooted trees along Juniata Gap Road west of Altoona.
Thunderstorm Wind, Blair
- When
- August 19, 4:50 PM EST
- Where
- Blair County, 0.64 mi SW of Tyrone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 40.673, -78.237
A severe thunderstorm producing winds estimated near 60 mph damaged roofs on the 1200 block of Pennsylvania Avenue in Tyrone.
Thunderstorm Wind, Cambria
- When
- August 19, 4:50 PM EST
- Where
- Cambria County, 1.43 mi NNW of Scalp Level
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.269, -78.842
A severe thunderstorm producing winds estimated near 60 mph knocked down a large circus tent at the Richland Community Day Festival in Richland Township.
Thunderstorm Wind, Blair
- When
- August 19, 4:56 PM EST
- Where
- Blair County, 0.13 mi NNW of Roaring Spg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.332, -78.401
A severe thunderstorm producing winds estimated near 60 mph snapped trees near the intersection of Walnut Street and Roosevelt Street in Roaring Spring.
Thunderstorm Wind, Blair
- When
- August 19, 5:00 PM EST
- Where
- Blair County, 1.12 mi N of Sproul
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.286, -78.468
A severe thunderstorm producing winds estimated near 60 mph knocked down trees on Pine Hollow Road near Claysburg.
Thunderstorm Wind, Blair
- When
- August 19, 5:00 PM EST
- Where
- Blair County, 1.3 mi SSE of Geeseytown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 40.433, -78.339
A severe thunderstorm producing winds estimated near 60 mph knocked down a barb that was built in 1870.
Thunderstorm Wind, Somerset
- When
- August 19, 5:05 PM EST
- Where
- Somerset County, 0.68 mi S of Somerset
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.010, -79.082
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Somerset.
Thunderstorm Wind, Somerset
- When
- August 19, 5:05 PM EST
- Where
- Somerset County, 0.53 mi SW of Davidsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.225, -78.938
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Davidsville.
Thunderstorm Wind, Centre
- When
- August 19, 5:10 PM EST
- Where
- Centre County, 2.18 mi ESE of Marengo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 40.716, -77.992
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires on Anaconda Drive in Ferguson Township.
Thunderstorm Wind, Cambria
- When
- August 19, 5:15 PM EST
- Where
- Cambria County, 0.39 mi SW of Beaver Vly
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.716, -78.535
A severe thunderstorm producing winds estimated near 60 mph knocked down live wires across Beaver Valley Road near Prince Gallitzin State Park.
Thunderstorm Wind, Centre
- When
- August 19, 5:22 PM EST
- Where
- Centre County, 2.03 mi NNW of Pine Grove Mills
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.758, -77.881
A severe thunderstorm producing winds estimated near 60 mph knocked down live wires across Whitehall Road in Ferguson Township.
Thunderstorm Wind, Centre
- When
- August 19, 5:30 PM EST
- Where
- Centre County, 0.44 mi WSW of Pine Grove Mills
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Trained Spotter
- Coordinates
- 40.729, -77.878
A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees onto Pine Grove Mountain Road, closing the road above Pine Grove Mills.
Thunderstorm Wind, Mifflin
- When
- August 19, 5:30 PM EST
- Where
- Mifflin County, 0.73 mi NNE of Burnham
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 40.640, -77.566
A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees in Burnham.
Thunderstorm Wind, Huntingdon
- When
- August 19, 5:35 PM EST
- Where
- Huntingdon County, 1.98 mi NE of Ardenheim
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- 911 Call Center
- Coordinates
- 40.488, -77.951
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees, poles, and wires across School House Hollow Road.
Thunderstorm Wind, Mifflin
- When
- August 19, 5:42 PM EST
- Where
- Mifflin County, 0.21 mi NNW of Lewistown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.603, -77.571
A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees in Lewistown.
Thunderstorm Wind, Bedford
- When
- August 19, 5:45 PM EST
- Where
- Bedford County, 0.88 mi ESE of Clearville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 39.915, -78.385
A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Clearville.
Thunderstorm Wind, Juniata
- When
- August 19, 5:55 PM EST
- Where
- Juniata County, 0.88 mi W of Mifflintown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.569, -77.397
A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees near Mifflintown.
Thunderstorm Wind, Juniata
- When
- August 19, 6:04 PM EST
- Where
- Juniata County, 0.53 mi W of Mc Alisterville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.631, -77.290
A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees near McAlisterville.
Thunderstorm Wind, Snyder
- When
- August 19, 6:10 PM EST
- Where
- Snyder County, 2.34 mi NE of Mc Clure
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.725, -77.270
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across Route 522, blocking one lane.
Thunderstorm Wind, Perry
- When
- August 19, 6:20 PM EST
- Where
- Perry County, 2.57 mi NW of Shermans Dale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.349, -77.201
A severe thunderstorm producing winds estimated near 60 mph knocked down trees on Landisburg Road.
Thunderstorm Wind, Snyder
- When
- August 19, 6:25 PM EST
- Where
- Snyder County, 1.62 mi WSW of Freeburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.760, -76.958
A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires across a roadway west of Freesburg.
Thunderstorm Wind, Northumberland
- When
- August 19, 6:40 PM EST
- Where
- Northumberland County, 0.3 mi SSE of Sunbury
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.866, -76.768
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree and wires on Snydertown Road.
Thunderstorm Wind, Northumberland
- When
- August 19, 6:45 PM EST
- Where
- Northumberland County, 2.08 mi S of Mandata
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.650, -76.820
A severe thunderstorm producing winds estimated near 60 mph knocked down trees northwest of Pillow.
Thunderstorm Wind, Northumberland
- When
- August 19, 6:45 PM EST
- Where
- Northumberland County, 1.14 mi SW of Sunbury
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.860, -76.788
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto Market Street in Sunbury.
Thunderstorm Wind, Northumberland
- When
- August 19, 6:45 PM EST
- Where
- Northumberland County, 1.95 mi NNE of Northumberland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.927, -76.788
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across Ridge Road.
Thunderstorm Wind, Snyder
- When
- August 19, 6:45 PM EST
- Where
- Snyder County, 0.54 mi W of Selinsgrove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.800, -76.860
A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees on Water Street in Selinsgrove.
Thunderstorm Wind, Dauphin
- When
- August 19, 6:50 PM EST
- Where
- Dauphin County, 0.99 mi WSW of Grantville
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $5,000
- Reported by
- CoCoRaHS
- Coordinates
- 40.377, -76.648
A severe thunderstorm producing winds measured at 63 mph knocked down trees and pulled shingles off of roofs near Grantville.
Thunderstorm Wind, York
- When
- August 19, 7:00 PM EST
- Where
- York County, 0.65 mi SW of Dillsburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 40.114, -77.039
A severe thunderstorm producing winds estimated near 60 mph knocked down several trees along Route 15 in the Dillsburg area.
Thunderstorm Wind, Northumberland
- When
- August 19, 7:05 PM EST
- Where
- Northumberland County, 0.66 mi NNW of Shamokin Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.839, -76.553
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across a road south of Elysburg.
Thunderstorm Wind, Northumberland
- When
- August 19, 7:05 PM EST
- Where
- Northumberland County, 2.77 mi S of Potts Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.941, -76.771
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree and wires onto Hookies Grove Road.
Thunderstorm Wind, Schuylkill
- When
- August 19, 7:07 PM EST
- Where
- Schuylkill County, 0.33 mi NW of Donaldson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.633, -76.425
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto Center Street in Frailey Township.
Thunderstorm Wind, Schuylkill
- When
- August 19, 7:10 PM EST
- Where
- Schuylkill County, 0.42 mi WSW of Pine Glen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.549, -76.388
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Pine Grove.
Thunderstorm Wind, Lancaster
- When
- August 19, 7:12 PM EST
- Where
- Lancaster County, 0.82 mi W of Bellaire
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.181, -76.585
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Mount Gretna Road.
Thunderstorm Wind, Schuylkill
- When
- August 19, 7:12 PM EST
- Where
- Schuylkill County, 0.2 mi SSE of Maizeville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.797, -76.229
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Main Street in Gilberton.
Thunderstorm Wind, Lebanon
- When
- August 19, 7:15 PM EST
- Where
- Lebanon County, 0.63 mi N of Lebanon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.339, -76.419
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Lebanon.
Thunderstorm Wind, Montour
- When
- August 19, 7:15 PM EST
- Where
- Montour County, 1.56 mi SSE of Danville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.950, -76.588
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree at the intersection of Toby Run Road and Clinic Road near Danville.
Thunderstorm Wind, Montour
- When
- August 19, 7:15 PM EST
- Where
- Montour County, 10.04 mi ENE of Ridgeville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.042, -76.383
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto the 3500 block of Ridge Road near Bloomsburg.
Thunderstorm Wind, Schuylkill
- When
- August 19, 7:15 PM EST
- Where
- Schuylkill County, 0.25 mi NW of Ashland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.772, -76.334
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Butler Township.
Thunderstorm Wind, Lancaster
- When
- August 19, 7:25 PM EST
- Where
- Lancaster County, 1.48 mi SSW of Lancaster
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.049, -76.306
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree and wires at the intersection of East New Street and North Duke Street in Lancaster.
Thunderstorm Wind, Schuylkill
- When
- August 19, 7:27 PM EST
- Where
- Schuylkill County, 2.91 mi SSE of Friedensburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.564, -76.201
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Fair Road south of Schuylkill Haven.
Thunderstorm Wind, Schuylkill
- When
- August 19, 7:35 PM EST
- Where
- Schuylkill County, 0.77 mi SSW of Mahanoy City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.810, -76.155
A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto Route 54 just outside of Mahanoy City.
Thunderstorm Wind, Schuylkill
- When
- August 19, 7:40 PM EST
- Where
- Schuylkill County, 0.59 mi W of Hometown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.822, -75.981
A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Hometown.
Thunderstorm Wind, Schuylkill
- When
- August 19, 7:43 PM EST
- Where
- Schuylkill County, 0.69 mi SSE of East Mahanoy Jct
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.811, -76.025
A severe thunderstorm producing winds estimated near 60 mph knocked down trees across Tuscarora Park Road.
Thunderstorm Wind, Schuylkill
- When
- August 19, 7:45 PM EST
- Where
- Schuylkill County, 0.97 mi SE of Drehersville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.642, -76.015
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto Hawk Mountain Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in South Carolina, August 19 to 20, 20171 death · 3 injured · 2 events
- Tornadoes and Flash Flood in Nebraska, August 19, 2017$267,000 · EF2 · 15 events
- Hail and Damaging Winds in Pennsylvania, August 19, 2017$47,000 · 1 in hail · 22 events
- Flooding and Hail in Pennsylvania, August 19 to 23, 2017$30 · 52 kt wind · 42 events
- Heat in Louisiana, August 19 to 20, 201717 events
- Rip Current in New Jersey, August 19, 20172 injured · 1 event
- Hail and Damaging Wind in Ohio, August 19, 2017$15,000 · 1 in hail · 5 events
- Damaging Winds in Pennsylvania, August 19, 2017$16,000 · 60 kt wind · 2 events
- Hail and Damaging Winds in Ohio, August 19, 2017$6,000 · 1.25 in hail · 11 events
- Heat in Arkansas, August 19 to 20, 20179 events
- Heat in Texas, August 19 to 20, 20177 events
- Hail and Damaging Winds in Ohio, August 19, 2017$6,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 712580, 712581, 712582, 712583, 712584, 712585, 712586, 712587, 712588, 712589, 712590, 712591, 712592, 712593, 712594, 712595, 712596, 712597, 712598, 712920, 712921, 712922, 712923, 712924, 712925, 712926, 712927, 712928, 712929, 712930, 712931, 712932, 712939, 712935, 712936, 712937, 713039, 713040, 713042, 713043, and more.